Alert archive / California / High Wind Warnings in 2008

High Wind Warning 6, NWS Las Vegas, NV

February 24, 2008

NWS Las Vegas, NV issued this high wind warning at Feb 24, 2008, 1:09 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2008, 1:09 AM PST (09:09 UTC)
Expired
Feb 24, 2008, 6:00 AM PST
In force
5 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 240909
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
109 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WAS MOVING INTO THE WEST COAST AND WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.NEW.KVEF.HW.W.0006.080224T0909Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
109 AM PST SUN FEB 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING. SEVERAL AUTOMATED SENSORS NEAR INDEPENDENCE HAD
REPORTED SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 TO 45 MPH WITH
FREQUENT GUSTS OF 60 TO 65 MPH. THE INYO COUNTY SHERIFF IN
INDEPENDENCE REPORTED MODERATE DAMAGE TO AT LEAST ONE BUILDING.
THESE POTENTIALLY DAMAGING WINDS CAN BE EXPECTED THE REST OF
TONIGHT IN MUCH OF THE OWENS VALLEY...ESPECIALLY BETWEEN
INDEPENDENCE AND BISHOP. WIND SPEEDS SHOULD BEGIN TO DIMINISH
AROUND DAYBREAK.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ018-019-241400-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
109 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
109 AM PST SUN FEB 24 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY
DESERTS.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY SUNDAY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE
LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE...ESPECIALLY DURING
THE AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING.

$$

JGA
2 follow-up statements
000 
WWUS75 KVEF 241233
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY WINDS
TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.CON.KVEF.HW.W.0006.000000T0000Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
433 AM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING FOR THE OWENS VALLEY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-241900-
/O.UPG.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS...WHICH IS
IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE LIKELY
WITH WIND GUSTS TO AROUND 50 MPH IN SOME AREAS FROM BARSTOW WEST.
THIS WILL CREATE STRONG CROSS WINDS ON NORTH-SOUTH ROADS SUCH AS
HIGHWAY 395. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ525-241900-
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
THROUGH TODAY AND GUSTS UP TO 55 MPH ARE LIKELY. WINDS WILL
DECREASE LATER THIS EVENING. THIS WILL PRODUCE STRONG CROSS WINDS
ALONG NORTH-SOUTH ROADS SUCH AS STATE ROUTE 247.

$$

NVZ018-019-241900-
/O.EXT.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
433 AM PST SUN FEB 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.

WINDS ALOFT WILL INCREASE THIS MORNING AS A STRONG PACIFIC STORM
MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS OVER 60 MPH
ARE LIKELY ABOVE 7000 FEET ON FAVORABLE EXPOSURES. WIND GUSTS UP
TO 50 MPH ARE POSSIBLE BELOW 7000 FEET. WINDS WILL DECREASE LATER
THIS EVENING.

$$

JGA
000 
WWUS75 KVEF 241405
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241515-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
605 AM PST SUN FEB 24 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING FOR THE OWENS VALLEY EXPIRED AT 6 AM PST. THE
INYO COUNTY SHERIFF IN INDEPENDENCE REPORTED WINDS HAD DECREASED
THIS MORNING AND SUPPORT FOR FURTHER HIGH WINDS IS NO LONGER
EXPECTED. HOWEVER...SOUTH WINDS GUSTING BETWEEN 30 AND 40 MPH WILL
BE COMMON IN SECTIONS OF THE OWENS VALLEY UNTIL AT LEAST MID
MORNING.

THE PEAK WIND GUST RECORDED WAS 75 MPH NEAR INDEPENDENCE. NUMEROUS
OTHER GUSTS BETWEEN 58 AND 70 MPH WERE ALSO RECORDED BY OTHER
SENSORS NEAR INDEPENDENCE BETWEEN MIDNIGHT AND 1 AM PST.

$$

NVZ018-019-241900-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
605 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.

WINDS ALOFT WILL INCREASE THIS MORNING AS A STRONG PACIFIC STORM
MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS OVER 60 MPH ARE
LIKELY ABOVE 7000 FEET ON FAVORABLE EXPOSURES. WIND GUSTS UP TO
50 MPH ARE POSSIBLE BELOW 7000 FEET. WINDS WILL DECREASE LATER
THIS EVENING.

$$

CAZ523-525-241900-
/O.CON.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
605 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS AND
THE MORONGO BASIN.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
LATE THIS MORNING THROUGH THE AFTERNOON AND GUSTS UP TO 55 MPH ARE
LIKELY. WINDS WILL DECREASE LATER THIS EVENING. THIS WILL PRODUCE
STRONG CROSS WINDS ALONG NORTH-SOUTH ROADS SUCH AS HIGHWAY 395 AND STATE
ROUTE 247.

$$

JGA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Feb 23, 9:04 PM PST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 23, 9:04 PM PST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM PST SAT FEB 23 2008

.SYNOPSIS...A PACIFIC STORM WILL BRING GUSTY WINDS AND WIDESPREAD
RAIN AND SNOW TO THE REGION TONIGHT THROUGH SUNDAY. HIGH PRESSURE
WILL BUILD OVER THE AREA MONDAY THROUGH WEDNESDAY LEADING TO DRY
CONDITIONS AND TEMPERATURES WARMING TO ABOVE NORMAL.
&&

.UPDATE...NEITHER THE 00Z GFS OR NAM PICKED UP ON THE AREA OF LIGHT
RAIN MOVING INTO THE LAS VEGAS VALLEY FROM THE SOUTHWEST NOR THE
AREA ACROSS EASTERN SAN BERNARDINO COUNTY MOVING INTO SOUTHERN
MOHAVE COUNTY. UPDATED ZONES ARE ALREADY OUT WHICH WAS BASED ON
RADAR COVERAGE. MAIN UPPER LOW LIES OFF THE NORTHERN CALIFORNIA
COAST THIS EVENING AND IS PROGGED TO WEAKEN AS IT MOVES INTO
SOUTHWEST OREGON SUNDAY. MAIN MOISTURE PLUME WILL IMPACT THE
SOUTHERN SIERRA TONIGHT AND SPREAD EAST ACROSS SOUTHERN NEVADA
SUNDAY MORNING AND NORTHWEST ARIZONA SUNDAY AFTERNOON. STRONG WINDS
POSSIBLE SUNDAY AFTERNOON ACROSS WESTERN SAN BERNARDINO COUNTY SO
WILL CONTINUE WITH THE HIGH WIND WATCH. TRAINED WEATHER SPOTTER IN
ASPENDELL REPORTED 7 INCHES OF NEW SNOW SO FAR. WINTER STORM WARNING
WILL WORK OUT AND MAKING NO CHANGES TO EXISTING HEADLINES
&&

.AVIATION...FOR MCCARRAN...CEILING WILL REMAIN BETWEEN 7-9 KFT
TONIGHT WITH PASSING SCATTERED SHOWERS AS AN UPPER LOW APPROACHES
THE NORTHERN CALIFORNIA COAST. WINDS WILL REMAIN OUT OF THE SOUTH
AND BE 10 KTS OR LESS. SUNDAY EVENING WILL SEE THE EXIT OF THE
SYSTEM AND IMPROVING CONDITIONS. MONDAY ONWARDS WILL SEE LITTLE
CLOUD COVER...LIGHT WINDS...AND WARMING HAS HIGH PRESSURE BUILD IN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED TO NUMEROUS RAIN SHOWERS WILL MOVE ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT. SNOW WILL MIX WITH
THE RAIN AT TIMES AROUND BISHOP WITH CEILINGS LOWERING TO LESS THAN
1 KFT AT TIMES WITH VISIBILITIES UNDER A MILE. HEAVY SNOW AND STRONG
WINDS AREA EXPECTED FOR THE SIERRA AND SOUTHERN NEVADA MOUNTAINS
TONIGHT AND SUNDAY. STRONG WEST WINDS ARE POSSIBLE IN WESTERN SAN
BERNARDINO COUNTY SUNDAY. CONDITIONS WILL IMPROVE SUNDAY EVENING AS
THE LOW MOVES OFF TO OUR EAST.
&&

.PREV DISCUSSION...350 PM PST SAT FEB 23...STRONG PACIFIC STORM
SPINNING OFF THE CALIFORNIA COAST THIS AFTERNOON HAS BROUGHT
INCREASING CLOUDS TO THE FORECAST AREA WITH SOME LIGHT SNOW
BEGINNING IN THE SIERRA. STORM SYSTEM WILL FILL SUBSTANTIALLY AS IT
MOVES ONSHORE BUT WILL STILL HAVE ENOUGH MOISTURE AND FORCING TO
PRODUCE SIGNIFICANT SNOWFALL OVER THE SIERRA TONIGHT AND SUNDAY WITH
A BIT OF SNOW OVER THE HIGH ELEVATIONS OF SOUTHERN NEVADA. SNOW
LEVELS WILL BE PRETTY HIGH INITIALLY WITH SOUTHERLY FLOW...LIKELY
ABOVE 7500 FEET...THEN DROP TO ABOUT 6000-6500 SUNDAY. EXPECTING UP
TO ABOUT 8 INCHES OF SNOW IN THE SPRING MOUNTAINS AND WENT WITH A
SNOW ADVISORY THERE. SNOWFALL AMOUNTS SHOULD REMAIN BELOW ADVISORY
CRITERIA IN LINCOLN AND CENTRAL NYE COUNTIES DUE IN PART TO THE HIGH
SNOW LEVELS BUT THEY COULD SEE A FEW INCHES OF SNOW. VALLEY
LOCATIONS WILL GENERALLY SEE SCATTERED RAIN SHOWERS SUNDAY AS THE
OPEN TROUGH MOVES INTO NEVADA. AIR MASS BECOMES SLIGHTLY UNSTABLE BY
SUNDAY AFTERNOON WITH ISOLATED THUNDERSTORMS NOT OUT OF THE QUESTION
ACROSS THE NORTHERN PART OF THE FORECAST AREA. WINDS WILL ALSO BE
INCREASING AS THIS STORM MOVES IN. STILL A BIT UNCERTAIN ABOUT WIND
SPEEDS GIVEN THE WIDESPREAD RISING MOTION AND WEAK INSTABILITY WHICH
IS NOT FAVORABLE FOR DOWNSLOPE WINDS. ALSO THE SURFACE GRADIENT WILL
BE SOUTHEASTERLY AT LEAST INITIALLY WHICH ALSO DOES NOT FAVOR STRONG
DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SPRING MOUNTAINS AND
WESTERN LAS VEGAS VALLEY. THEREFORE CANCELLED THE HIGH WIND WATCH.
DID GO WITH A WIND ADVISORY FOR THE SPRING MOUNTAINS AND SHEEP RANGE
AS WINDS AT AND NEAR RIDGETOP LEVELS SHOULD BE GUSTING OVER 50 MPH.
WINDS AND PRECIPITATION WILL BE DECREASING/ENDING SUNDAY NIGHT AS
THE WEAKENING UPPER TROUGH MOVES INTO THE ROCKY MOUNTAIN REGION.
HIGH PRESSURE WILL START TO BUILD OVER THE AREA MONDAY AND MONDAY
NIGHT LEADING TO DRY AND MILD CONDITIONS. THERE WILL BE A BIT OF A
NORTHERLY BREEZE DOWN THE COLORADO RIVER VALLEY MONDAY AND MONDAY
NIGHT BUT DOES NOT LOOK TOO IMPRESSIVE AT THIS TIME.

.LONG TERM...STILL LOOKING FOR A QUIET LONG TERM WITH THE MAJOR
FEATURE BEING A RIDGE OVER THE AREA. TWO FEATURES DO APPEAR DURING
THE WEEK. A TROUGH WILL DROP DOWN THE BACKSIDE OF THE RIDGE TO OUR
NORTHEAST ON THURSDAY. FOR NOW THIS LOOKS LIKE A DRY EVENT FOR US
WITH THE ONLY THING TO WATCH FOR WOULD BE WINDS FROM THE NORTH
BREEZY IN THE COLORADO RIVER VALLEY BEHIND THE ASSOCIATED COLD
FRONT. FOR NOW MODELS DO NOT SHOW THAT GREAT A PRESSURE GRADIENT TO
SUPPORT MENTIONING THE WINDS YET.  NEXT EVENT IS ANOTHER
TROUGH/FRONT DROPPING INTO THE GREAT BASIN SATURDAY OR
SUNDAY...DEPENDING ON MODEL OF CHOICE. IN ANY SCENARIO DEPICTED THE
SYSTEM SHOULD ONLY BE A TEMPERATURE DROP AND SOME CLOUDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST SUNDAY FOR
     NVZ018-019.
     SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST SUNDAY FOR
     NVZ018-019.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 10 PM PST SUNDAY FOR CAZ519-521.
     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     CAZ523.
&&

PIERCE/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 23, 5:49 AM PST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST SAT FEB 23 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-240800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
549 AM PST SAT FEB 23 2008 /649 AM MST SAT FEB 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL PACIFIC STORM WILL PLOW INTO THE SOUTHERN SIERRA LATE
TODAY THEN SPREAD RAIN INTO SOUTHERN NEVADA TONIGHT. THE STORM
WILL PRODUCE HEAVY SNOW AND STRONG WINDS IN THE SIERRA AND A
WINTER STORM WARNING IS IN EFFECT BEGINNING EARLY THIS EVENING.
HEAVY SNOW AND STRONG WINDS ARE ALSO LIKELY IN THE SOUTHERN
NEVADA MOUNTAINS LATE TONIGHT. A HIGH WIND WATCH BEGINS THIS
EVENING...AND INCLUDES THE WESTERN FOOTHILLS OF THE LAS VEGAS
VALLEY. A WINTER STORM WATCH IS IN EFFECT AFTER MIDNIGHT ABOVE
7000 FEET FOR THE SPRING MOUNTAINS AND SHEEP RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STORM WILL IMPACT MOST OF THE REGION NORTH OF INTERSTATE 40
WITH WIDESPREAD RAIN AND SNOW. SNOW LEVELS WILL GENERALLY BE 5000
TO 6000 FEET. WIDESPREAD SOUTHWEST WINDS GUSTING UP TO 40 MPH CAN
BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON. HIGH WINDS
OVER 50 MPH ARE POSSIBLE IN THE WESTERN SAN BERNARDINO COUNTY
DESERTS AND A HIGH WIND WATCH IS IN EFFECT BEGINNING SUNDAY
MORNING. THE SYSTEM WILL MOVE EAST SUNDAY NIGHT FOLLOWED BY DRY
WEATHER AND A SIGNIFICANT WARMING TREND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

JGA

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.